Alert archive / Mississippi / Tornado Warnings in 2010
Tornado Warning 38, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at May 2, 2010, 5:37 PM CDT for Clay County, Lowndes County, Oktibbeha County, Mississippi. It was in force for 37 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2010, 5:37 PM CDT (22:37 UTC)
- Expired
- May 2, 2010, 6:14 PM CDT
- In force
- 37 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Clay County, MS, Lowndes County, MS, Oktibbeha County, MS
The radar
The Columbus AFB radar (KGWX), 52 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 5:38 PM CDT | HAIL 1.25 | 2 Nw Longview, MS | |
| May 2, 5:41 PM CDT | HAIL 1 | 3 N Longview, MS | |
| May 2, 5:51 PM CDT | HAIL 1.25 | 1 W Starkville, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 147 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 358 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
761 WFUS54 KJAN 022237 TORJAN MSC025-087-105-022330- /O.NEW.KJAN.TO.W.0038.100502T2237Z-100502T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSON MS 537 PM CDT SUN MAY 2 2010 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN CLAY COUNTY IN NORTHEAST MISSISSIPPI... THIS INCLUDES THE CITY OF WEST POINT... NORTHERN LOWNDES COUNTY IN NORTHEAST MISSISSIPPI... THIS INCLUDES THE CITY OF COLUMBUS AFB... OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI... THIS INCLUDES THE CITY OF STARKVILLE... * UNTIL 630 PM CDT * AT 537 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10 MILES SOUTHWEST OF LONGVIEW MOVING NORTHEAST AT 50 MPH. * THE TORNADO WILL BE NEAR... LONGVIEW BY 545 PM CDT... STARKVILLE BY 550 PM CDT... MULDROW AND TIBBEE BY 605 PM CDT... WEST POINT BY 610 PM CDT... WAVERLY BY 615 PM CDT... COLUMBUS AFB BY 620 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION NOW. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING HEN EGG SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. && LAT...LON 3362 8826 3329 8908 3342 8908 3370 8873 TIME...MOT...LOC 2237Z 232DEG 43KT 3338 8902 $$ MME
2 follow-up statements
532 WWUS54 KJAN 022248 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 548 PM CDT SUN MAY 2 2010 MSC025-087-105-022330- /O.CON.KJAN.TO.W.0038.000000T0000Z-100502T2330Z/ CLAY MS-LOWNDES MS-OKTIBBEHA MS- 548 PM CDT SUN MAY 2 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR NORTHEASTERN OKTIBBEHA...NORTHERN LOWNDES AND SOUTHEASTERN CLAY COUNTIES... AT 548 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED NEAR STARKVILLE MOVING NORTHEAST AT 60 MPH. THE TORNADO WILL BE NEAR... MULDROW BY 555 PM CDT... WEST POINT AND TIBBEE BY 600 PM CDT... WAVERLY BY 605 PM CDT... COLUMBUS AFB BY 610 PM CDT... COLUMBUS AFB BY 615 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION NOW. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. && LAT...LON 3339 8890 3349 8894 3370 8873 3362 8826 TIME...MOT...LOC 2248Z 232DEG 51KT 3349 8884 $$ MME
965 WWUS54 KJAN 022314 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 614 PM CDT SUN MAY 2 2010 MSC025-087-105-022324- /O.CAN.KJAN.TO.W.0038.000000T0000Z-100502T2330Z/ CLAY MS-LOWNDES MS-OKTIBBEHA MS- 614 PM CDT SUN MAY 2 2010 ...THE TORNADO WARNING FOR NORTHEASTERN OKTIBBEHA...NORTHERN LOWNDES AND SOUTHEASTERN CLAY COUNTIES IS CANCELLED... THE STORM THAT PROMPTED THE TORNADO WARNING HAS WEAKENED. LAT...LON 3339 8890 3349 8894 3370 8873 3362 8826 TIME...MOT...LOC 2314Z 232DEG 51KT 3372 8849 $$ MME
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at May 2, 3:30 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, May 2, 3:30 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 330 PM CDT SUN MAY 2 2010 .SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)... THE PRIMARY CONCERN WILL BE FOR ISOLATED SEVERE STORM POTENTIAL FOR THIS EVENING UNTIL THE FRONTAL BOUNDARY PASSES BY. OF THE SECONDARY CONCERNS WILL BE THE PASSING SHORT WAVE FOR TUESDAY FOR SOME RAIN FOLLOWED BY POPS AND TEMPS FOR THE PERIOD. THE LATEST SATELLITE IMAGERY CONTINUES TO SHOW THE TROPICAL PLUME OF MOISTURE CONTINUING OVER THE REGION WITH THE FRONTAL BOUNDARY SLOWLY APPROACHING FROM THE WEST. THIS WAS DUE TO AN UPPER TROUGH OVER THE PLAINS WHICH WAS COMPOSE OF SEVERAL SHORT WAVES ROTATING AROUND THE BASE OF IT. AREA RADARS SHOWED THAT MOST OF THE CONVECTIVE ACTIVITY HAS MOVED EAST OF THE REGION. FOR TONIGHT EXPECT THE FRONTAL BOUNDARY TO MOVE THROUGH THE REGION. THERE WILL STILL BE ENOUGH SHEAR AND INSTABILITY FOR SOME ISOLATED SEVERE STORMS TO DEVELOP UNTIL THE FRONTAL BOUNDARY MOVES THROUGH THE REGION BY EARLY MONDAY. OUR CHANCES OF RAIN WILL DECREASE FROM WEST TO EAST DURING THE NIGHT. IT WILL BE A MILD NIGHT WITH LOWS FROM THE MIDDLE 50S WEST TO THE MIDDLE 60S EAST. WENT CLOSE TO MOS GUIDANCE. DID A BLEND OF NAM AND MAV GUIDANCE ON POPS WITH THE BEST POPS EAST OF INTERSTATE 55. FOR MONDAY AND MONDAY NIGHT DRY WEATHER WILL MOVE INTO THE REGION FROM THE WEST. WE WILL HAVE SOUTHWEST FLOW ALOFT AHEAD OF A WEAK SHORT WAVE. THIS WILL BRING SOME HIGH CLOUDS TO THE REGION BY MONDAY NIGHT. WENT CLOSE TO MAV GUIDANCE ON DAYTIME HIGHS WITH READINGS FROM THE MIDDLE TO UPPER 80S. LOWS MONDAY NIGHT WILL BE FROM THE MIDDLE 50S TO THE LOWER 60S WITH A SLIGHT ADJUSTMENT TO MOS GUIDANCE. FOR TUESDAY AND TUESDAY NIGHT...OUR WEAK SHORT WAVE WILL PASS THROUGH THE REGION ON TUESDAY. THERE WILL BE LIMITED INSTABILITY FOR A LOW CHANCE OF THUNDERSHOWERS ON TUESDAY AS THE SHORT WAVE PASSES THROUGH THE ARKLAMISS. THIS WILL BE OVER THE SOUTHEAST QUARTER OF THE REGION. BY TUESDAY NIGHT DRY AIR WILL MOVE BACK INTO THE REGION AFTER THE SHORTWAVE EXITS THE REGION. AS FAR AS TEMPS ARE CONCERN WENT CLOSE TO MAV GUIDANCE ON TUESDAYS HIGHS WITH READINGS FROM THE MIDDLE TO UPPER 80S. FOR LOWS WENT CLOSE TO MOS GUIDANCE WITH READINGS FROM THE MIDDLE 50S TO LOWER 60S. /17/ LONG TERM...(WEDNESDAY THROUGH SUNDAY)...A DRY STRETCH OF WEATHER CAN BE EXPECTED WEDNESDAY THROUGH FRIDAY AS ZONAL FLOW ALOFT COMBINES WITH SURFACE HIGH PRESSURE CENTERED OVER THE CAROLINAS. THIS WILL LEAVE THE ARKLAMISS IN SOUTHERLY LOW LEVEL FLOW ALLOWING WARM GULF AIR TO SURGE NORTH THROUGH THE END OF THE WEEK. A COLD FRONT IS PROGGED TO CROSS THE REGION FRIDAY NIGHT BRINGING A RETURN OF SHOWERS AND THUNDERSTORMS. NOT OVERLY EXCITED ABOUT WIDESPREAD SEVERE POTENTIAL AT THIS TIME AS BEST DYNAMICS APPEAR TO BE CONFINED WELL TO THE NORTH. WITH THAT SAID...0-6 KM SHEAR OF 40-50KTS COUPLED WITH SFC BASED BUOYANCY OF 1500-2000J/KG IS CERTAINLY CAPABLE OF PRODUCING RIGOROUS CONVECTION IF LIFT ALONG THE FRONT CAN BREAK THE MEAGER 30-70J/KG SFC BASED CIN THAT WILL BE IN PLACE. PRIMARY THREATS FOR ANY STORMS THAT DO DEVELOP WILL BE LARGE HAIL AND GUSTY WINDS...WITH A MUCH LOWER RISK FOR TORNADOES. SHOWER AND THUNDERSTORM CHANCES LOOK TO DIMINISH SLIGHTLY SATURDAY AFTERNOON INTO SATURDAY NIGHT AS THE BOUNDARY PUSHES SOUTH HOWEVER BOTH GFS/ECMWF SHOW SHOWERS RETURNING SUNDAY AS SOUTHERLY FLOW AND ISENTROPIC LIFT ABOVE 900MB RETURN TO THE REGION. RELATIVELY WEAK LAPSE RATES SHOULD KEEP THUNDER SOMEWHAT LIMITED ALTHOUGH ELEVATED CONVECTION IS NOT OUT OF THE QUESTION AND WILL KEEP THUNDER MENTIONED IN THE FORECAST AT THIS TIME. AS FOR TEMPS...ABOVE NORMAL AFTERNOON HIGHS CAN BE EXPECTED THROUGH THURSDAY HOWEVER GFS MOS LOOKED A LITTLE OVERZEALOUS TUESDAY AND WEDNESDAY AND DID KNOCK GFS MOS HIGHS A DEGREE OR TWO AT A COUPLE SPOTS DURING THIS TIME. HIGHS LOOK TO DROP BACK TO NEAR NORMAL FRIDAY THROUGH SUNDAY BEHIND THE FRONT. OVERNIGHT LOWS NEXT WEEK WILL ALSO BE RUNNING ABOVE NORMAL UNTIL THE WEEKEND WHEN A RETURN TO NEAR NORMAL IS EXPECTED. /BK/ && .AVIATION...AREAS OF MVFR-VFR CEILINGS ACROSS THE AREA. CIGS/VISIBILITIES WILL BE REDUCED TO IFR/LIFR AT TIMES IN RAIN AS LOCALLY HEAVY RAINFALL OCCURS WITH SOME OF THE STORMS. BREEZY SSE WINDS OF 12-18KTS WITH GUSTS TO 22KTS ARE EXPECTED UNTIL EARLY EVENING WHEN THEY DIE DOWN TO 10KTS OR SO AS THE STRONGER GRADIENT WINDS MOVE TO NERN MS.VFR CONDITIONS WILL DEVELOP FROM WEST TO EAST BEHIND THE WEAK BOUNDARY AS IT MOVES ACROSS THE REGION OVERNIGHT. PATCHY FOG WILL DEVELOP ACROSS THE REGION AFTER 10Z OVER THE EAST AND SOUTHEAST AND WILL LIFT BY 14Z./17/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 63 87 58 88 / 37 7 8 16 MERIDIAN 65 89 55 88 / 66 11 8 25 VICKSBURG 60 87 58 88 / 22 7 8 13 HATTIESBURG 67 89 62 89 / 60 12 13 27 NATCHEZ 61 86 59 85 / 21 1 9 13 GREENVILLE 60 87 59 87 / 21 8 6 12 GREENWOOD 59 86 55 88 / 23 8 7 12 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MSZ018-019-025>042. LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR LAZ007>009. AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR ARZ074-075. &&
Hazardous weather outlook, May 2, 2:30 PM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 230 PM CDT SUN MAY 2 2010 MSZ026>033-036>039-031830- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HOLMES-ATTALA-WINSTON-NOXUBEE- 230 PM CDT SUN MAY 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND MONDAY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO TONIGHT. DAMAGING WINDS TO 60 MPH...LARGE HAIL AND TORNADOES WILL BE POSSIBLE. PERIODS OF VERY HEAVY RAINFALL ARE LIKELY AS WELL AS THUNDERSTORMS MAY MOVE REPEATEDLY OVER SOME LOCATIONS. THESE RAINS COULD RESULT IN A RISK OF FLASH FLOODING BEFORE THE ACTIVITY MOVES EAST OF THE REGION EARLY MONDAY MORNING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH SUNDAY EVENING. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035- 040>043-047>049-053>055-059>064-072-031830- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-MARION- 230 PM CDT SUN MAY 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND MONDAY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING. THE PRIMARY SEVERE RISK WITH THESE STORMS WILL BE DAMAGING WINDS TO 60 MPH ALTHOUGH A TORNADO CAN NOT BE RULED OUT. PERIODS OF HEAVY RAINFALL CAN ALSO BE EXPECTED WITH THESE STORMS. LOCAL FLOODING WILL BE POSSIBLE IF THUNDERSTORMS MOVE REPEATEDLY OVER ANY GIVEN LOCATIONS. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING. MSZ044>046-050>052-056>058-065-066-073-074-031830- LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE- COVINGTON-JONES-LAMAR-FORREST- 230 PM CDT SUN MAY 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND MONDAY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. THEY WILL HAVE THE POTENTIAL FOR DAMAGING WINDS TO 60 MPH AND TORNADOES WILL BE POSSIBLE. PERIODS OF HEAVY RAINFALL CAN ALSO BE EXPECTED WITH THESE STORMS. LOCAL FLOODING WILL BE POSSIBLE IF THUNDERSTORMS MOVE REPEATEDLY OVER ANY GIVEN LOCATIONS. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 03
In the hours before
Special weather statement, May 2, 1:13 PM CDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 113 PM CDT SUN MAY 2 2010 MSZ035-036-042-021845- HOLMES MS-HUMPHREYS MS-YAZOO MS- 113 PM CDT SUN MAY 2 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS LOCATED 4 MILES WEST OF YAZOO CITY AT 113 PM CDT...MOVING NORTHEAST AT 50 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTH CENTRAL YAZOO...SOUTHEASTERN HUMPHREYS AND WEST CENTRAL HOLMES COUNTIES SHOULD MONITOR THIS STORM CLOSELY. COHEN
Special weather statement, May 2, 1:50 PM CDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 150 PM CDT SUN MAY 2 2010 MSZ036-042-021920- HOLMES MS-YAZOO MS- 150 PM CDT SUN MAY 2 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF YAZOO CITY AT 150 PM CDT...MOVING NORTHEAST AT 45 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTH CENTRAL YAZOO AND HOLMES COUNTIES SHOULD MONITOR THIS STORM CLOSELY. COHEN
Local storm report, May 2, 2:28 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
228 PM CDT SUN MAY 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM TSTM WND DMG LAUREL 31.69N 89.14W
05/02/2010 JONES MS EMERGENCY MNGR
TREE FELL ON A HOUSE IN TOWN AND DID MAJOR DAMAGE. A TREE
FELL ON A PARKED CAR NEXT DOOR TO THE DAMAGED HOUSE.
POWERLINES WERE BLOWN DOWN ACROSS TOWN. A BUSINESS HAD
ITS WINDOWS BLOWN OUT IN DOWNTOWN LAUREL.
&&
MMSpecial weather statement, May 2, 4:09 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 409 PM CDT SUN MAY 2 2010 MSZ037-042-043-022150- MADISON MS-ATTALA MS-YAZOO MS- 409 PM CDT SUN MAY 2 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 8 MILES SOUTHWEST OF WAY AT 410 PM CDT...MOVING NORTHEAST AT 45 MPH. PEOPLE IN EAST CENTRAL YAZOO...EXTREME SOUTHWESTERN ATTALA AND NORTHEASTERN MADISON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. MME
Special weather statement, May 2, 4:55 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 455 PM CDT SUN MAY 2 2010 MSZ048-049-054-022240- HINDS MS-RANKIN MS-COPIAH MS- 455 PM CDT SUN MAY 2 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTH OF CARPENTER AT 455 PM CDT...MOVING NORTHEAST AT 50 MPH. PEOPLE IN NORTHWESTERN COPIAH...WEST CENTRAL RANKIN AND HINDS COUNTIES SHOULD MONITOR THIS STORM CLOSELY. MME
Local storm report, May 2, 5:25 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
525 PM CDT SUN MAY 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL WEIR 33.26N 89.29W
05/02/2010 E1.00 INCH CHOCTAW MS PUBLIC
QUARTER TO PENNY SIZED FELL FOR 3-5 MINUTES.
&&
JALLENThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 8:00 PM CDT | River Flood Warning | JAN | Clay | 62 hr |
| May 1, 8:05 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake | 40 min |
| May 1, 8:12 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott | 33 min |
| May 1, 8:30 PM CDT | Tornado Warning | JAN | Leake, Scott | 12 min |
| May 1, 8:49 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 26 min |
| May 2, 1:53 AM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 38 min |
| May 2, 7:34 AM CDT | Severe Thunderstorm Warning | JAN | Grenada, Montgomery, Webster | 28 min |
| May 2, 7:48 AM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Montgomery | 117 min |
| May 2, 8:30 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore, Sunflower | 60 min |
| May 2, 8:34 AM CDT | Tornado Warning | JAN | Carroll, Grenada, Leflore | 34 min |
| May 2, 9:27 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore | 63 min |
| May 2, 10:15 AM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Leflore, Montgomery | 2 hr |
| May 2, 10:45 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Jones | 60 min |
| May 2, 11:20 AM CDT | Flash Flood Warning | JAN | Attala, Choctaw, Clay, Montgomery, Webster | 115 min |
| May 2, 11:38 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 67 min |
| May 2, 2:15 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Holmes, Montgomery, Webster | 60 min |
| May 2, 2:50 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Clay, Oktibbeha, Webster | 55 min |
| May 2, 4:28 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison | 47 min |
| May 2, 5:07 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Oktibbeha, Winston | 53 min |
| May 2, 5:26 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin, Scott | 53 min |
| May 2, 6:03 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison, Neshoba, Scott, Winston | 57 min |
| May 2, 6:36 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 54 min |
Nearby
Tornado Warnings in Mississippi, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.